Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 152, NWS Lake Charles, LA

August 23, 2008Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 23, 2008, 5:25 PM CDT for Cameron Parish, Louisiana. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2008, 5:25 PM CDT (22:25 UTC)
Expired
Aug 23, 2008, 6:00 PM CDT
In force
35 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Cameron Parish, LA

What was reported inside it

TimeReportWhereRemark
Aug 23, 5:30 PM CDTHAIL 0.52 Ssw Grand Lake, LAMARBLE SIZE HAIL REPORTED ON BIG LAKE BY CAMERON PILOTS STATION.
Aug 23, 5:30 PM CDTHAIL 0.5Grand Lake, LAMARBLE SIZE HAIL AND 45 MPH WINDS REPORTED IN GRAND LAKE BY CAMERON PARISH SHERIFF OFFICE.
Aug 23, 5:55 PM CDTTSTM WND DMG1 E Cameron, LAPOWER LINES BLOWN DOWN ON EAST SIDE OF CAMERON WITH POWER OUTAGES. REPORTED BY CAMERON PARISH SHERIFF OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1222 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 232225
SVRLCH
LAC023-232300-
/O.NEW.KLCH.SV.W.0152.080823T2225Z-080823T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 PM CDT SAT AUG 23 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...GRAND LAKE...HEBERTS MARINA...CAMERON...

* UNTIL 600 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GRAND LAKE...AND MOVING SOUTH AT 11 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEBERTS MARINA BY 540 PM CDT...
  CAMERON BY 600 PM CDT...

IF ON OR NEAR THE CALCASIEU RIVER OR BIG LAKE...GET OUT OF THE WATER 
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 2979 9320 2979 9327 2977 9336 3006 9333
      3005 9312 2976 9311
TIME...MOT...LOC 2224Z 001DEG 10KT 2999 9323

$$

SHAMBURGER
1 follow-up statement
000 
WWUS54 KLCH 232241
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
541 PM CDT SAT AUG 23 2008

LAC023-232300-
/O.CON.KLCH.SV.W.0152.000000T0000Z-080823T2300Z/
CAMERON LA-
540 PM CDT SAT AUG 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL CAMERON PARISH...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF GRAND 
LAKE TO 11 MILES NORTHEAST OF CAMERON...MOVING SOUTH AT 19 MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  RUTHERFORD BEACH AND CAMERON BY 600 PM CDT...

IF ON OR NEAR THE CALCASIEU RIVER OR BIG LAKE...GET OUT OF THE WATER 
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 2979 9320 2979 9327 2977 9336 3005 9333
      3002 9312 2976 9311
TIME...MOT...LOC 2240Z 003DEG 16KT 2986 9313 2997 9333

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:00 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 23, 4:00 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 PM CDT SAT AUG 23 2008

.SYNOPSIS...
TROPICAL STORM FAY IS LOCATED OVER THE WESTERN FLORIDA PANHANDLE
EAST OF PENSACOLA MOVING WEST-NORTHWEST. MEANWHILE...AN UPPER
LEVEL LOW IS LOCATED OVER SOUTHERN ARKANSAS. THE INSTABILITY FROM
DAYTIME HEATING AND THE COOLER 50H TEMPS ALOFT HAVE ALLOWED
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON
ACCORDING TO LOCAL RADARS. THIS IS DESPITE THE EVIDENCE OF SOME
DRIER SUBSIDENCE TRYING TO MOVE DOWN INTO THE REGION.

LOOKING AT WATER VAPOR IMAGERY FURTHER WEST...AN UPPER LEVEL TROF
IS MOVING INTO THE NORTHWEST U.S. COAST.

&&

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON ARE MAINLY
DIURNALLY DRIVEN AND SHOULD DIMINISH AROUND SUNSET.

TROPICAL STORM FAY IS EXPECTED TO CONTINUE TO MOVE IN A GENERAL
WEST-NORTHWEST TO WEST DIRECTION OVER THE NEXT COUPLE OF DAYS AND
END UP NORTH OF BATON ROUGE ALONG THE SOUTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI BORDER BY MONDAY MORNING BEFORE STALLING AND
MEANDERING AROUND THAT AREA FOR A COUPLE OF DAYS.

AS FAY NEARS THE REGION ITS WINDS WILL WEAKEN AS IT STAYS OVER
LAND...WITH THE MAIN CONCERN FROM THE SYSTEM BEING RAINFALL AS
ABUNDANT TROPICAL MOISTURE WILL ACCOMPANY IT.

TRICKY FORECAST FOR THE KLCH FORECAST AREA AS THERE COULD BE A
SHARP PRECIPITATION GRADIENT BETWEEN THE MOISTURE FROM FAY...AND
SUBSIDENT CONTINENTAL AIR ALOFT. OUTER MOISTURE FROM FAY SHOULD
REACH THE FORECAST AREA ON SUNDAY...AND GRADUALLY SPREAD WESTWARD
TOWARD THE SABINE THROUGH MONDAY.

THE BEST CHANCE AND BEST MOISTURE WILL BE OVER THE EASTERN ZONES
MAINLY EAST OF AN ALEXANDRIA TO LAFAYETTE LINE. THE EXCESSIVE
RAINFALL AMOUNTS SHOULD STAY NEAR THE CENTER AND OFF TO THE EAST.
THEREFORE...WOULD EXPECT THE REAL HEAVY RAINFALL TO STAY OUT OF
THE FORECAST AREA AT THIS TIME. STILL CAN EXPECT AN AVERAGE
BETWEEN 1 TO 2 INCHES EAST OF ALEXANDRIA TO LAFAYETTE LINE THROUGH
MONDAY NIGHT...WITH AMOUNTS TAPERING OFF AS YOU GO TO THE WEST.

AN UPPER LEVEL TROF WILL APPROACH THE FORECAST AREA LATER IN THE
WEEK WHICH WILL FINALLY ALLOW THE REMNANTS OF FAY MOVE OFF TO THE
NORTHEAST...DECREASING RAIN CHANCES BY WEDNESDAY.

&&

.AVIATION...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT TAF SITES THROUGH
SUNSET. VISIBILITIES MAY BE REDUCED TO IFR LEVELS FROM HEAVY
RAINFALL IF A STORM MOVES OVER THE TERMINAL ALONG WITH WIND GUSTS
TO 25 KNOTS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN TO
FORM AGAIN ON SUNDAY...MAINLY OVER EAST CENTRAL AND SOUTH CENTRAL
LOUISIANA...AS MOISTURE FROM FAY MOVES INTO THE REGION.

&&

.MARINE...
FAY IS EXPECTED TO CONTINUE TO MOVE ACROSS THE FLORIDA PANHANDLE
INTO SOUTHERN ALABAMA TONIGHT AND THEN INTO SOUTHERN MISSISSIPPI
ON SUNDAY STALLING NEAR THE SOUTHWEST MISSISSIPPI/SOUTHEAST
LOUISIANA BORDER ON EARLY MONDAY MORNING WEAKENING TO A
DEPRESSION. THE CIRCULATION FROM THIS SYSTEM WILL MEAN NORTHWEST
TO WEST FLOW OVER THE COASTAL WATERS FOR THE NEXT FEW DAYS. WINDS
MAY BE STRONGER ENOUGH FOR SMALL CRAFT ADVISORY CONDITIONS ON LATE
SUNDAY INTO MONDAY...MAINLY EAST OF INTRACOASTAL CITY.

AN UPPER LEVEL TROF WILL APPROACH THE REGION LATER IN THE
WEEK...WHICH WILL MOVE THE REMNANTS OF FAY OFF TO THE NORTHEAST
AND BRING WINDS AROUND TO THE SOUTHWEST BY WEDNESDAY INTO THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  91  73  90  73 /  20  20  30  30  20
KBPT  74  93  73  92  74 /  20  20  20  20  10
KAEX  73  91  71  87  72 /  20  50  30  50  30
KLFT  74  89  72  87  73 /  20  50  30  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

DISCUSSION/MARINE: RUA
AVIATION: JS
Hazardous weather outlook, Aug 23, 6:04 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
604 AM CDT SAT AUG 23 2008

GMZ455-475-LAZ028-029-032-033-043>045-052>055-241100-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-RAPIDES-AVOYELLES-EVANGELINE-
ST. LANDRY-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-
604 AM CDT SAT AUG 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND
SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON
WITH HIGHS IN THE LOWER 90S...AND LOWS IN THE LOWER TO MID 70S. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
TROPICAL STORM FAY IS EXPECTED TO SKIRT THE ALABAMA AND MISSISSIPPI
COASTS SUNDAY DURING THE DAY...AND MOVE INTO SOUTHEAST LOUISIANA
BY SUNDAY EVENING INTO MONDAY. THE WESTERN EDGE OF THE STORM WILL
AFFECT CENTRAL AND SOUTH CENTRAL LOUISIANA MONDAY WITH INCREASED
CHANCES OF SHOWERS AND THUNDERSTORMS AND NORTHWEST WINDS OF 15 MPH
INLAND TO 20 KNOTS ACROSS THE COASTAL WATERS. A SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED FOR THIS TIME PERIOD.

BY LATE MONDAY INTO TUESDAY...FAY IS EXPECTED TO WEAKEN TO A
DEPRESSION AND BEGIN MOVING NORTHEAST...AWAY FROM OUR REGION.
THIS WILL DIMINISH THE CHANCE FOR SHOWERS AND THUNDERSTORMS BEGINNING
LATE TUESDAY INTO WEDNESDAY. HOWEVER...EXPECT THE CHANCE FOR
SHOWERS AND THUNDERSTORMS TO INCREASE BY THURSDAY AND FRIDAY...AS
A UPPER LEVEL TROUGH BEGINS TO FORM OVER TEXAS...AND GRADUALLY
INCREASES MOISTURE OVER OUR REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ450-452-470-472-LAZ027-030-031-041-042-051-TXZ180>182-201-215-
216-241100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-VERNON-BEAUREGARD-ALLEN-CALCASIEU-JEFFERSON DAVIS-
CAMERON-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
604 AM CDT SAT AUG 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND
SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON
WITH HIGHS IN THE LOWER 90S...AND LOWS IN THE LOWER TO MID 70S. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
TROPICAL STORM FAY IS EXPECTED TO SKIRT THE ALABAMA AND MISSISSIPPI
COASTS SUNDAY DURING THE DAY...AND MOVE INTO SOUTHEAST LOUISIANA
BY SUNDAY EVENING INTO MONDAY. MOISTURE FROM THE WESTERN EDGE OF
THE STORM WILL GIVE A CHANCE FOR SHOWERS AND THUNDERSTORMS ON
MONDAY ACROSS WESTERN LOUISIANA...AND A SLIGHT CHANCE FOR SOUTHEAST
TEXAS...WHERE THE EFFECTS FROM FAY WILL BE MINIMAL.

BY LATE MONDAY INTO TUESDAY...FAY IS EXPECTED TO WEAKEN TO A
DEPRESSION AND BEGIN MOVING NORTHEAST AND AWAY FROM OUR REGION.
THIS WILL DIMINISH THE CHANCE FOR SHOWERS AND THUNDERSTORMS FOR
OUR REGION BEGINNING LATE TUESDAY INTO WEDNESDAY. HOWEVER...EXPECT
THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO INCREASE BY THURSDAY
AND FRIDAY...AS A UPPER LEVEL TROUGH BEGINS TO FORM OVER TEXAS...AND
GRADUALLY INCREASES MOISTURE OVER OUR REGION. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LANDRENEAU

In the hours before

Special weather statement, Aug 23, 2:29 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
229 PM CDT SAT AUG 23 2008

LAZ027-028-232030-
RAPIDES LA-VERNON LA-
229 PM CDT SAT AUG 23 2008

...SIGNIFICANT WEATHER ALERT FOR RAPIDES AND VERNON PARISHES UNTIL
330 PM CDT...

AT 228 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 23 MILES NORTH OF BOYCE...MOVING SOUTH
AT 22 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BOYCE...FLATWOODS AND GARDNER BY 330 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

SWEENEY
Special weather statement, Aug 23, 3:42 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 PM CDT SAT AUG 23 2008

LAZ027-030-031-232145-
VERNON LA-ALLEN LA-BEAUREGARD LA-
342 PM CDT SAT AUG 23 2008

...SIGNIFICANT WEATHER ALERT FOR VERNON...ALLEN AND BEAUREGARD
PARISHES UNTIL 445 PM CDT...

AT 336 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES NORTHWEST OF SUGARTOWN...MOVING
SOUTH AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SUGARTOWN BY 350 PM CDT
  BUNDICK LAKE BY 410 PM CDT
  DRY CREEK BY 430 PM CDT
  REEVES BY 445 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

SWEENEY
Special weather statement, Aug 23, 5:03 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
503 PM CDT SAT AUG 23 2008

LAZ041-232300-
CALCASIEU LA-
503 PM CDT SAT AUG 23 2008

...SIGNIFICANT WEATHER ALERT FOR CALCASIEU PARISH UNTIL 600 PM CDT...

AT 459 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 2 MILES NORTHEAST OF WESTLAKE...OR 3
MILES SOUTHWEST OF MOSS BLUFF...MOVING SOUTH AT 14 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WESTLAKE BY 510 PM CDT
  LAKE CHARLES BY 520 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH ARE
LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER
ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

SHAMBURGER
Special weather statement, Aug 23, 5:07 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT SAT AUG 23 2008

LAZ052-232230-
VERMILION LA-
507 PM CDT SAT AUG 23 2008

...SIGNIFICANT WEATHER ALERT FOR VERMILION PARISH UNTIL 530 PM CDT...

AT 504 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES NORTHEAST OF FORKED ISLAND...
MOVING SOUTH AT 16 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FORKED ISLAND BY 525 PM CDT
  INTRACOASTAL CITY BY 530 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH ARE
LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER
ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

SHAMBURGER
Special weather statement, Aug 23, 5:21 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
521 PM CDT SAT AUG 23 2008

LAZ051-232245-
CAMERON LA-
521 PM CDT SAT AUG 23 2008

...SIGNIFICANT WEATHER ALERT FOR CAMERON PARISH UNTIL 545 PM CDT...

AT 519 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES EAST OF GRAND LAKE...MOVING
SOUTH AT 10 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  GRAND LAKE AT 525 PM CDT...
  HEBERTS MARINA AT 540 PM CDT...
  CAMERON BY 600 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 5:51 PM CDTSpecial Marine WarningLCH84 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.